North Dakota, 2005Tornado in North Dakota, June 19, 2005
June 19, 2005 · NWS BIS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 19, 3:40 AM CST, 5 minutes earlier.
Area forecast discussion, Jun 19, 3:40 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CDT SUN JUN 19 2005
.SHORT TERM...
TODAY THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION
CHANCES THROUGH THE PERIOD.
COLD FRONT CURRENTLY ACROSS CENTRAL NORTH DAKOTA FROM NEAR DEVILS
LAKE TO NEAR BISMARCK. SEVERE THUNDERSTORMS CONTINUE ALONG AND
BEHIND THIS FRONT WHERE THE THERMAL CAP HAS WEAKENED. WATCH REMAINS
IN EFFECT UNTIL 8 AM CDT OVER CENTRAL NORTH DAKOTA. THIS FRONTAL
BOUNDARY IS PROGGED TO MOVE EAST VERY SLOWLY...AND BY THIS EVENING
IT EXTENDS FROM SOUTHWESTERN ONTARIO ACROSS SOUTHEASTERN NORTH
DAKOTA AND INTO CENTRAL SOUTH DAKOTA. THE CAPE INSTABILITY IS VERY
HIGH ACROSS THE SOUTHEASTERN HALF OF THE STATE...AND WITH SOUTHWEST
FLOW ALOFT WILL SEE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON AND
TONIGHT. THE CHANCE OF SEVERE WEATHER WILL BE OF A CONCERN AGAIN
THIS AFTERNOON AND TONIGHT.
ON MONDAY SURFACE HIGH PRESSURE PUSHES INTO NORTHERN NORTH DAKOTA
KEEPING OUT THE CHANCE OF STORMS...WHILE THE SOUTHERN PART OF THE
STATE IS MORE UNSTABLE WITH HIGHER SURFACE DEWPOINTS AND CAPE VALUES
AROUND 500. ON TUESDAY THIS AREA OF HIGHER DEWPOINTS REACHES THE
WESTERN PART OF THE STATE ON THE WESTERN EDGE OF THE SURFACE
HIGH...AND THE CHANCE OF THUNDERSTORMS OVER THE WEST AND SOUTH
CONTINUES.
.LONG TERM...
WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE BUILDS INTO THE
NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A
SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY...AND
SATURDAY.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JV
Hazardous weather outlook, Jun 18, 4:17 AM CST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT SAT JUN 18 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
517 AM CDT SAT JUN 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT
AS A COLD FRONT MOVES ACROSS THE STATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
VINING
In the hours before
Local storm report, Jun 19, 1:51 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL RYDER 47.92N 101.67W
06/19/2005 1.00 INCH WARD ND TRAINED SPOTTER
AIR FORCE REPORTS QUARTER SIZE HAIL BY MISSILE CREW AT
RYDER.
&&
VROLLERLocal storm report, Jun 19, 2:02 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
302 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL 8 S MINOT 48.12N 101.30W
06/19/2005 1.75 INCH WARD ND BROADCAST MEDIA
RELAYED BY TOM SCHROEDER
&&
VROLLERLocal storm report, Jun 19, 2:04 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST RICHARDTON 46.88N 102.32W
06/19/2005 86 MPH STARK ND CO-OP OBSERVER
BROTHER SAILER AT ASSUMPTION ABBEY REPORTED 86 MPH GUST
ON THEIR WIND EQUIP.
&&
VROLLERLocal storm report, Jun 19, 2:05 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
305 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL 14 S MINOT 48.03N 101.30W
06/19/2005 1.00 INCH WARD ND TRAINED SPOTTER
&&
VROLLERLocal storm report, Jun 19, 2:24 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST HAZEN 47.30N 101.62W
06/19/2005 60 MPH MERCER ND PUBLIC
&&
VROLLERSpecial weather statement, Jun 19, 2:51 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CDT SUN JUN 19 2005
NDZ017-018-031>033-040-041-043-044-190849-
ADAMS-BILLINGS-BOWMAN-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-SLOPE-
STARK-
INCLUDING THE CITIES OF...DICKINSON...BOWMAN...WATFORD CITY...MOTT...
MEDORA...HETTINGER AND BEACH
351 AM CDT SUN JUN 19 2005
...SEVERE THUNDERSTORM WATCH EXPIRES FOR THE WESTERN THIRD OF THE
STATE...
SEVERE THUNDERSTORM WATCH NUMBER 497 HAS BEEN ALLOWED TO EXPIRE FOR
THE WESTERN THIRD OF THE STATE. DICKINSON...BOWMAN...AND HETTINGER
ARE NO LONGER IN THE WATCH.
THE WATCH REMAINS IN EFFECT UNTIL 5 AM CDT OR 4 AM MDT FOR MCLEAN AND
MERCER COUNTIES.
VINING
Tornado, Pierce
- When
- June 19, 3:45 AM CST to 3:56 AM CST
- Where
- Pierce County, 8 mi S of Silva
- Rating
- F1
- Path length
- 3 mi
- Path width
- 75 yd
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 48.050, -99.917
Tornado touched down 8 miles south of Silva near Long Lake. It moved east-northeast and crossed into Benson County, Grand Forks NWS County Warning Area. Damage to high voltage transmission lines partly due to the tornado and partly due to 110 mph estimated wind gusts listed as a seperate entry.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 19, 20051 injured · $11 million · F1 · 55 events
- Damaging Wind in North Dakota, June 19, 2005$3.0 million · 73 kt wind · 1 event
- Damaging Wind in North Dakota, June 19, 2005$1.8 million · 96 kt wind · 1 event
- Hail in South Carolina, June 19, 2005$100,000 · 1.75 in hail · 1 event
- Damaging Winds and Lightning Strike in Oregon, June 19, 2005$50,000 · 70 kt wind · 4 events
- Hail in South Carolina, June 19, 2005$50,000 · 1.75 in hail · 1 event
- Tornado and Flash Flood in Minnesota, June 19 to 20, 2005F0 · 12 events
- Damaging Wind in Tennessee, June 19, 2005$15,000 · 65 kt wind · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 19, 200556 kt wind · 6 events
- Hail and Damaging Winds in Montana, June 19 to 20, 20052.5 in hail · 6 events
- Hail and Damaging Winds in South Carolina, June 19, 200550 kt wind · 5 events
- Flash Flood and Hail in Colorado, June 19, 20051.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451930.